Start Submission Become a Reviewer

Reading: Treatment of native valve endocarditis due to coagulase negative staphylococci, complicated ...

Download

A- A+
dyslexia friendly

Case Reports

Treatment of native valve endocarditis due to coagulase negative staphylococci, complicated by a drug reaction with eosinophilia and systemic symptoms (DRESS syndrome)

Authors:

S. H. C. K. De Silva ,

University of Colombo, LK
About S. H. C. K.
Postgraduate Institute of Medicine
X close

K. Jayatilleka,

Sri Jayawardenapura Hospital, Nugegoda, LK
About K.
Consultant Microbiologist
X close

S. Subasinghe,

Sri Jayawardenapura Hospital, Nugegoda, LK
About S.
Consultant Physician
X close

D. Ariyawanse,

Sri Jayawardenapura Hospital, Nugegoda, LK
About D.
Consultant Dermatologist
X close

C. De Silva

Sri Jayawardenapura Hospital, Nugegoda, LK
About C.
Consultant Physician
X close

Abstract

Coagulase negative staphylococci (CoNS) are a rare cause of native valve endocarditis (NVE). However, they are emerging as important pathogens of NVE.  We  describe  a  61  year  old  male  who  developed  NVE  caused by CoNS and presented  with  cerebral  embolic  phenomena.  He was treated with vancomycin and subsequently with linezolid. He developed a drug reaction with eosinophilia and systemic symptoms (DRESS syndrome) to linezolid which was managed successfully.  The patient’s recovery was good after six weeks of treatment with anti-staphylococcal antibiotics.

How to Cite: De Silva, S.H.C.K. et al., (2017). Treatment of native valve endocarditis due to coagulase negative staphylococci, complicated by a drug reaction with eosinophilia and systemic symptoms (DRESS syndrome). Sri Lankan Journal of Infectious Diseases. 7(1), pp.47–52. DOI: http://doi.org/10.4038/sljid.v7i1.8121
Published on 04 May 2017.
Peer Reviewed

Downloads

  • PDF (EN)

    comments powered by Disqus